Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 183, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 21, 2015, 11:08 PM CDT for 4 counties in Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 11:08 PM CDT (04:08 UTC)
- Expired
- Jun 21, 2015, 11:40 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, KY, Barren County, KY, Green County, KY, Metcalfe County, KY
The radar
The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 11:08 PM CDT | TSTM WND DMG | 3 Sw Knob Lick, KY | SEVERAL TREES AND POWER LINES DOWN ON CRENSHAW CASSADY RD AND CAVE RIDGE - NEW LIBERTY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1999 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS53 KLMK 220408
SVRLMK
KYC001-009-087-169-220440-
/O.NEW.KLMK.SV.W.0183.150622T0408Z-150622T0440Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1108 PM CDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1140 PM CDT
* AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF EDMONTON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDMONTON...CLARKS CORNER...LITTLE BARREN...BEECHVILLE...LILETOWN...
GOODLUCK...CORK...CEDAR FLATS...GASCON...MELL...CURTIS...KELTNER...
FRY...PICKETT...KEMP...PORTLAND...NELL...WEED...COFER AND MILLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3701 8587 3715 8582 3716 8534 3694 8543
3693 8546 3689 8547 3686 8552
TIME...MOT...LOC 0409Z 285DEG 26KT 3705 8568
HAIL...1.00IN
WIND...60MPH
$$
AMS2 follow-up statements
579
WWUS53 KLMK 220423
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 AM EDT MON JUN 22 2015
KYC009-220433-
/O.CAN.KLMK.SV.W.0183.000000T0000Z-150622T0440Z/
BARREN KY-
1123 PM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3690 8560 3693 8569 3716 8559 3716 8534
3694 8543 3693 8546 3690 8547 3687 8550
3686 8552
TIME...MOT...LOC 0423Z 285DEG 26KT 3702 8556
$$
KYC001-087-169-220440-
/O.CON.KLMK.SV.W.0183.000000T0000Z-150622T0440Z/
METCALFE KY-ADAIR KY-GREEN KY-
1123 PM CDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREEN...SOUTHWESTERN ADAIR AND EASTERN METCALFE COUNTIES UNTIL 1140
PM CDT...
AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDMONTON...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CURTIS...KELTNER...FRY...PICKETT...KEMP...PORTLAND...NELL...WEED...
COFER...MILLTOWN...GRADYVILLE...TORIA AND BREEDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3690 8560 3693 8569 3716 8559 3716 8534
3694 8543 3693 8546 3690 8547 3687 8550
3686 8552
TIME...MOT...LOC 0423Z 285DEG 26KT 3702 8556
HAIL...<.75IN
WIND...60MPH
$$
AMS861
WWUS53 KLMK 220440
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 AM EDT MON JUN 22 2015
KYC001-087-169-220451-
/O.EXP.KLMK.SV.W.0183.000000T0000Z-150622T0440Z/
METCALFE KY-ADAIR KY-GREEN KY-
1140 PM CDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN...
SOUTHWESTERN ADAIR AND EASTERN METCALFE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3690 8560 3693 8569 3716 8559 3716 8534
3694 8543 3693 8546 3690 8547 3687 8550
3686 8552
TIME...MOT...LOC 0423Z 285DEG 26KT 3702 8556
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:06 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 21, 11:06 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1206 AM EDT Mon Jun 22 2015 ...Forecast Update... Updated at 1205 AM EDT Mon Jun 22 2015 After much deliberation and helpful collaboration with PAH and WHAS, have decided to up PoPs slightly for the overnight hours into the 40% range across southern Indiana and north central Kentucky. The reason is that convection is currently refiring over southern Illinois and sliding to the ESE. The NSSL-WRF is about the only model that shows this (and shows it rather well, actually), with some slight support from the SPC SREF. The NSSL-WRF brings the showers and storms right across southwest Indiana and north central Kentucky, roughly along the I-64 corridor. These overnight storms are expected to remain slightly elevated and severe weather is not expected. Having said that, though, the storms over the past several hours have been impressive lightning producers, and that may continue into the overnight. Sub-severe gusty winds and pea size hail aren't entirely out of the question overnight, especially west of Louisville. Updated at 752 PM EDT Sun Jun 21 2015 After chatting with SPC, will allow the Severe Thunderstorm Watch to expire on time as instability lessens and CIN increases. Will need to hold on to scattered PoPs for the remainder of the evening hours however with some weak low level jetting from Missouri to central Illinois, the entrance region of a small upper jetlet crossing central Indiana, and a weak 5H wave approaching from the west. Could see some patchy fog late but there should be enough cirrus overhead to keep it from becoming too widespread or dense. .SHORT TERM (Now through Monday Night)... Updated at 244 PM EDT Sun Jun 21 2015 ...Strong to Severe Storms Possible Late This Afternoon into This Evening... The synoptic pattern early this afternoon features an expansive ridge building in across the southern CONUS, whose reach extends up into portions of southern KY. Further north, an active northern stream continues to send generally subtle PV anomalies through the flow, each of which continue to set off clusters of convection. The forecast for late this afternoon into this evening remains a rather difficult one, as there are many subtle features to contend with. Have fairly high confidence that any thunderstorm activity late this afternoon will be focused across central and southern KY. KLVX showed a nice boundary push through earlier this afternoon, and SPC mesoanalysis shows strong moisture convergence along it. The latest satellite loop confirms this, as a line of cumulus has now formed along the boundary. Along and south of this boundary is where the best coverage of storms will be this afternoon. Forecast soundings still suggest there will be a cap to contend with across central/southern KY which may help limit updraft intensity to some extent. However, MLCAPEs in this area have risen to 3000-4000 J/kg according to the latest mesoanalysis data (though this may be a bit overdone). This strong instability coupled with 20 to 30 knots of effective shear may lead to some loose storm organization. The high DCAPE environment suggest localized damaging wind gusts will be the main threat, although some quarter-sized hail will be possible as well given the strong instability in place. That activity should sag south by early this evening, as attention then shifts to the current convection ongoing over MO. The CAMs are really struggling with what will happen with this activity through the rest of the afternoon into this evening, as some want to keep it mainly elevated and fade it this evening, while others develop it into a severe linear MCS and plow it southeast into our region tonight around/after 00Z. The area downstream of this activity over IL has been slow to destabilize given a thick cirrus shield in place through much of the day, but that cirrus has now mostly dissipated. Dprog/dt of the typically reliable HRRR shows a very inconsistent solution, so confidence is low. Will go with a rather conservative approach to pops and keep them around 40 percent for the potential of this activity getting in here later tonight. If it does develop a cold pool and begin to bow out, then it could bring some severe wind gusts into portions of southern IN and KY later this evening, mainly west of I-65. Once this moves through, the rest of the overnight period will be mainly dry as upper-level ridging builds overhead. The ridge will really take hold Monday into Monday night, bringing mostly dry and hot conditions. Can't completely rule out a stray storm Monday afternoon, but forcing mechanisms are lacking and the mid-level cap will be strong. Therefore, will go with a dry forecast. Highs will be in the low to mid 90s, with heat indices in excess of 100 degrees at times. Overnight lows on Monday will be quite muggy out ahead of another system slated to push through on Tuesday, with readings only dropping into the mid and upper 70s. .LONG TERM (Tuesday through Sunday)... Issued at 220 PM EDT Sun Jun 21 2015 Models have not changed much in their overall pattern, with a ridge near but centered just southwest of the region early on and then transition to a more dominant western ridge by the end of the work week, with troughing over us. That should mean hot days at first and a little cooler by the end of the work week, but with rain chances pretty much every day. && .AVIATION (00Z TAF Update)... Updated at 711 PM EDT Sun Jun 21 2015 Kept a couple hours of VCTS in the BWG TAF for the cells that are currently in the area plus new ones attempting to come in from western Kentucky. Also went ahead and put in a couple hours of VCTS at SDF in case the convection currently over central Indiana can survive all the way to the airport. LEX should remain high and dry for the foreseeable future. With the rain that fell at BWG this evening and with lighter winds expected tonight than last night, included some high-end MVFR BR for a few hours toward dawn. A cirrus canopy overhead will help to keep the fog from getting out of hand (and possibly from forming at all). Ridging will keep us dry tomorrow other than perhaps a stray cell in the afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........13 Short Term.....KJD Long Term......RJS Aviation.......13
Hazardous weather outlook, Jun 21, 7:06 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 806 PM EDT SUN JUN 21 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 806 PM EDT SUN JUN 21 2015 /706 PM CDT SUN JUN 21 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS WILL PERSIST THIS EVENING BEFORE TAPERING OFF. LIGHTNING...LOCALLY HEAVY RAIN...AND GUSTY WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGHOUT THE COMING WEEK AS DISTURBANCES PASS THROUGH THE OHIO VALLEY. SOME STORMS COULD BECOME STRONG TO SEVERE ON TUESDAY WITH DAMAGING WINDS BEING THE MAIN THREAT. HEAT AND HUMIDITY WILL CONTINUE THROUGH MID WEEK. HEAT INDICES WILL RISE ABOVE 100 DEGREES EACH AFTERNOON MONDAY THROUGH WEDNESDAY...WHICH MAY BE DANGEROUS TO SENSITIVE GROUPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH AT LEAST MONDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/KJD/RJS
In the hours before
Special weather statement, Jun 21, 9:53 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT SUN JUN 21 2015
KYZ027-028-045-053-063-220320-
GRAYSON KY-HARDIN KY-HART KY-LARUE KY-NELSON KY-
1053 PM EDT SUN JUN 21 2015
...STRONG THUNDERSTORMS AND 40 MPH WINDS CROSSING CENTRAL KENTUCKY...
AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT ALONG A LINE FROM 9 MILES SOUTH OF SHEPHERDSVILLE TO 6
MILES EAST OF ELIZABETHTOWN TO LEITCHFIELD...MOVING SOUTHEAST AT 25
MPH.
FREQUENT LIGHTNING...HEAVY RAIN WITH STORMS BEHIND THE GUST
FRONT...AND GUSTY WINDS TO 40 MPH...ARE EXPECTED.
* THESE STORMS WILL IMPACT...
LEITCHFIELD...
HODGENVILLE...
ELIZABETHTOWN...
TONIEVILLE AND SKAGGSTOWN...
SPURRIER AND SNAP...
SPIKE AND PEARMAN...
WHEELERS MILL AND WAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING STORMS WILL GENERATE STRONG AND
GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3758 8633 3760 8627 3763 8625 3783 8591
3788 8584 3781 8574 3781 8570 3772 8553
3759 8560 3733 8614 3749 8649
TIME...MOT...LOC 0252Z 320DEG 24KT 3784 8568 3771 8573
3742 8633
13Special weather statement, Jun 21, 10:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM CDT SUN JUN 21 2015
KYZ026-027-061-062-070-071-220345-
BUTLER KY-EDMONSON KY-GRAYSON KY-LOGAN KY-OHIO KY-WARREN KY-
1002 PM CDT SUN JUN 21 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF LEITCHFIELD TO 15 MILES NORTH OF RUSSELLVILLE...AND MOVING
SOUTHEAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
PLUM SPRINGS...
MORGANTOWN...
DELAFIELD...
CRESTMOOR...
WINDYVILLE AND SHREWSBURY...
SOUTH AND SADLER...
PROSPERITY AND DANBY...
BEE SPRING AND BROADWAY...
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8707 3706 8706 3707 8695 3709 8690
3712 8690 3715 8693 3722 8691 3725 8696
3750 8648 3723 8606 3722 8605 3719 8605
3688 8661 3688 8666 3684 8669 3664 8704
TIME...MOT...LOC 0302Z 310DEG 26KT 3738 8647 3705 8694
AMSLocal storm report, Jun 21, 10:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1129 PM EDT SUN JUN 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 1 NW HODGENVILLE 37.58N 85.75W
06/21/2015 E50 MPH LARUE KY LAW ENFORCEMENT
A POWER LINE DOWN ON PRESIDENTIAL BLVD.
WINDS ESTIMATED AT 50 MPH.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jun 21, 10:31 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM CDT SUN JUN 21 2015
KYZ028-045-046-053-054-062>065-074-076-220415-
BARREN KY-EDMONSON KY-GREEN KY-HARDIN KY-HART KY-LARUE KY-MARION
KY-METCALF KY-NELSON KY-TAYLOR KY-WASHINGTON KY-
1031 PM CDT SUN JUN 21 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
HODGENVILLE TO 10 MILES NORTHWEST OF GLASGOW...AND MOVING SOUTHEAST
AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MUNFORDVILLE...
HODGENVILLE...
GREENSBURG...
GLASGOW...
WARDS AND POWDER MILL...
UNO AND REX...
RAYWICK AND GLASGOW MUNICIPAL AIRPORT...
THREE SPRINGS AND PASCAL...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 91.
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3688 8585 3712 8613 3739 8606 3739 8602
3745 8605 3756 8602 3780 8567 3774 8536
3748 8526
TIME...MOT...LOC 0331Z 310DEG 18KT 3757 8557 3710 8602
AMSSpecial weather statement, Jun 21, 11:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 PM CDT SUN JUN 21 2015
KYZ063>066-074-076-077-220445-
ADAIR KY-BARREN KY-CASEY KY-GREEN KY-HART KY-METCALF KY-TAYLOR KY-
1102 PM CDT SUN JUN 21 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMPBELLSVILLE TO 8
MILES NORTHWEST OF EDMONTON TO 9 MILES NORTHWEST OF GLASGOW...AND
MOVING EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
GREENSBURG...
GLASGOW...
EDMONTON...
COLUMBIA...
SOUTH CAMPBELLSVILLE AND TAYLOR COUNTY AIRPORT...
ACTON AND WOOLEYVILLE...
MANNSVILLE AND YUMA...
SPECK AND FEATHERSBURG...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3707 8608 3709 8607 3717 8584 3743 8542
3737 8487 3695 8530 3693 8538 3694 8545
3691 8546 3683 8580
TIME...MOT...LOC 0402Z 285DEG 26KT 3734 8538 3704 8573
3709 8602
AMSLocal storm report, Jun 21, 11:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 AM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND DMG HARTFORD 37.45N 86.89W
06/21/2015 OHIO KY PUBLIC
LARGE TREE DOWN. PICTURE VIA TWITTER.
&&
NWS LOUISVILLE KY
IRIS SYSTEMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:28 PM CDT | Special Weather Statement | LMK | Ohio | 27 min |
| Jun 21, 7:55 PM CDT | Special Weather Statement | LMK | Ohio | 30 min |
| Jun 21, 8:28 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 32 min |
| Jun 21, 8:52 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 28 min |
| Jun 21, 8:57 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 28 min |
| Jun 21, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Jun 21, 9:20 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 30 min |
| Jun 21, 9:22 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 28 min |
| Jun 21, 9:32 PM CDT | Special Weather Statement | LMK | Hardin | 28 min |
| Jun 21, 9:35 PM CDT | Special Weather Statement | LMK | Butler | 30 min |
| Jun 21, 9:53 PM CDT | Special Weather Statement | LMK | Grayson, Hardin, Larue | 27 min |
| Jun 21, 10:02 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Logan, Warren | 43 min |
| Jun 21, 10:31 PM CDT | Special Weather Statement | LMK | Barren, Green, Hart, Larue | 44 min |
| Jun 21, 11:02 PM CDT | Special Weather Statement | LMK | Adair, Barren, Casey, Green, Metcalfe, Taylor | 43 min |
| Jun 21, 11:29 PM CDT | Special Weather Statement | LMK | Clinton | 31 min |
| Jun 21, 11:35 PM CDT | Special Weather Statement | LMK | Casey, Cumberland, Russell | 30 min |
| Jun 22, 4:54 AM CDT | Special Weather Statement | LMK | Hancock | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.